Thunderstorm Wind, Jefferson
- When
- July 23, 6:30 PM PST
- Where
- Jefferson County, Culver
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.517, -121.217
Trees down. Reported by law enforcement.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 23, 1:05 PM PST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
205 PM PDT SUN JUL 23 2006
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. BIGGEST FORECAST
CHALLENGE IN THE SHORT TERM IS THE AREAL EXTENT OF THUNDERSTORMS AS
WELL AS THE AMOUNT OF PRECIPITATION ASSOCIATED WITH THUNDERSTORMS
ACROSS EASTERN OREGON. A VERY STRONG AND BROAD HIGH PRESSURE RIDGE
RESIDES OVER THE WESTERN HALF OF THE UNITED STATES. THE EASTERN
PACIFIC AND THE PACIFIC NW IS ON THE BACKSIDE OF THE RIDGE. A WEAK
SOUTHERLY FLOW CONTINUES TO SPREAD MONSOONAL MOISTURE ACROSS
SOUTHEAST OREGON...AND SCATTERED THUNDERSTORMS HAVE BEEN OBSERVED
OVER HARNEY AND MALHEUR COUNTIES THIS AFTERNOON. WILL KEEP ISOLATED
THUNDERSTORMS IN AREAS SOUTH OF MADRAS...FOSSIL...AND MEACHAM FOR
THIS EVENING. ON MONDAY...THE WEATHER PATTERN DOES NOT CHANGE MUCH
IN OREGON AND THE AREAL COVERAGE OF ISOLATED THUNDERSTORMS SHOULD
BE ABOUT THE SAME. IN WASHINGTON...HOWEVER...A WEAK SHORTWAVE
TROUGH WILL MOVE ACROSS NORTHERN WASHINGTON RESULTING IN A WESTERLY
FLOW ALOFT. THIS WILL TIGHTEN SURFACE GRADIENTS JUST EAST OF THE
CASCADES...THEREBY FORCING COOLER AIR THROUGH THE CASCADE GAPS AND
THE COLUMBIA GORGE. WINDS IN THE KITTITAS VALLEY AND THE EASTERN
COLUMBIA RIVER GORGE WILL INCREASE TO AROUND 20-30 MPH.
TEMPERATURES ON MONDAY WILL BE SLIGHTLY COOLER OVER THE REMAINDER OF
THE FORECAST AREA. AFTERNOON TEMPERATURES WILL ONCE AGAIN CLIMB
ABOVE 100 DEGREES THROUGHOUT THE COLUMBIA BASIN AS WELL AS THE JOHN
DAY VALLEY AND IN THE CONDON AREA WHERE A HEAT ADVISORY REMAINS IN
EFFECT.
ON TUESDAY...MODELS SHOW A SHORTWAVE TROUGH BREAKING DOWN THE RIDGE.
THE SHORTWAVE IS NOT VERY ORGANIZED...AND THE VERTICAL WIND SHEAR IS
RATHER WEAK. ALTHOUGH THERE IS MOISTURE AND INSTABILITY OVER THE
EASTERN MOUNTAINS...DO NOT FEEL THAT THUNDERSTORMS WILL BE MORE THAN
ISOLATED AND WILL NOT BE STRONG. THE MOISTURE WILL BE DEEP ENOUGH
THAT ALL STORMS SHOULD BE WET. TEMPERATURES WILL ALSO BE A FEW
DEGREES LOWER...YET THE WA PORTION OF THE LOWER COLUMBIA BASIN WILL
SEE TEMPERATURES JUST AROUND 100 DEGREES SO WILL CONTINUE THE HEAT
ADVISORY THERE. SMITH
.LONG TERM...WEDNESDAY THROUGH SUNDAY. HIGH PRESSURE WILL CONTINUE
TO DOMINATE THE AREAS WEATHER WEDNESDAY WITH DRY AND HOT CONDITIONS
CONTINUING. LOW PRESSURE OFF THE CALI COAST MAY HELP TO BRING SOME
MOISTURE INTO PORTIONS OF CENTRAL OREGON BUT THE RIDGE OF HIGH
PRESSURE WILL REMAIN INTO THURSDAY WITH DRY CONDITIONS PERSISTING.
BY FRIDAY THE RIDGE BEGINS TO BREAK DOWN SOME AS A DISTURBANCE
MOVES TOWARD THE PACNW. THIS SHOULD REDUCE AFTERNOON HIGH
TEMPERATURES SEVERAL DEGREES INTO THE BEGINNING OF THE WEEKEND. THE
TROUGH OF LOW PRESSURE CONTINUES OVER THE PACNW THROUGH THE WEEKEND
WITH SLIGHTLY COOLER TEMPERATURES AND DRY CONDITIONS EXPECTED.
&&
.AVIATION...OTHER THAN SOME POSSIBLE CB NEAR KRDM THIS
AFTERNOON...VFR CONDITIONS WILL CONTINUE ALL TAF SITES AND
TWEB ROUTES FOR THE NEXT 24 HOURS.
&&
.FIRE WEATHER...STILL LOOKING AT ISOLATED THUNDER THIS EVENING FOR
ZONES 611 630 632 638 AND SOUTHERN PORTIONS OF 610 AND 633. MOISTURE
PUSHING UP FROM NORTHEAST CALIFORNIA AND NORTHWEST NEVADA WILL
PROVIDE THE IMPETUS FOR THE DEVELOPMENT ALTHOUGH THE BULK OF THE
MOISTURE SHOULD REMAIN SOUTH OF OUR AREA. EXPECT LITTLE RAINFALL
ONCE AGAIN FROM THESE STORMS SO THE OCCASIONAL STRIKES DO HAVE THE
POTENTIAL TO CREATE STARTS. SIMILAR THUNDERSTORM THREATS CONTINUE
FOR MONDAY AND TUESDAY AFTERNOON ALTHOUGH TO A LESSER EXTENT. OTHER
AREAS WILL REMAIN HOT AND WITH LOW HUMIDITY FOR THE NEXT COUPLE OF
DAYS. DO HAVE CONCERN FOR INCREASING WINDS FOR THE GORGE AND IN
PARTICULAR FOR KITTITAS VALLEY AND THE HANFORD AREA. TUESDAY APPEARS
TO HOLD THE BEST THREAT AT THIS TIME FOR THE WINDS COMBINED WITH LOW
RH BUT WILL KEEP TO MENTION FOR HEADLINES FOR NOW. JBONK
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 70 101 68 98 / 0 10 10 10
ALW 74 103 71 100 / 0 10 10 10
PSC 68 105 66 100 / 0 0 0 10
YKM 66 103 64 98 / 0 0 0 0
HRI 68 104 66 99 / 0 0 0 10
ELN 69 98 67 95 / 0 0 0 0
RDM 63 98 61 94 / 20 10 10 0
LGD 61 100 60 95 / 10 10 10 20
5J0 63 100 62 97 / 20 10 10 20
DLS 74 98 70 93 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ041-ORZ042-
ORZ043-ORZ049-ORZ506.
HEAT ADVISORY UNTIL 8 PM PDT MONDAY FOR ORZ044-ORZ501-ORZ504-
ORZ505.
WA...HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING FOR WAZ024-WAZ026-
WAZ502.
HEAT ADVISORY UNTIL 8 PM PDT MONDAY FOR WAZ027-WAZ029.
HEAT ADVISORY UNTIL 8 PM PDT TUESDAY FOR WAZ028.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/97/97/87HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
912 AM PDT SUN JUL 23 2006...CORRECTED
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-241145-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
912 AM PDT SUN JUL 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY THROUGH TONIGHT
EXCESSIVE HEAT
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA
VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE
BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
BASIN OF OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
ISOLATED THUNDERSTORMS
CENTRAL ORGON, NORTH CENTRAL OREGON, OCHOCO-JOHN DAY HIGHLANDS
HIGH PRESSURE WILL CONTINUE TODAY WITH HOT TEMPERATURES EXPECTED
ACROSS THE REGION. LOWER ELEVATIONS WILL SEE TEMPERATURES FROM 100
TO 110 WHILE MOUNTAIN LOCATIONS WILL SEE TEMPERATURES IN THE 90S. A
HEAT ADVISORY REMAINS IN EFFECT FOR MANY LOCATIONS IN NORTHEAST
OREGON AND SOUTHEAST WASHINGTON. FOR THE LATEST DETAILS...PLEASE
REFER TO PRODUCT PDXNPWPDT (WWUS76 KPDT).
A WEATHER DISTURBANCE WILL MOVE NORTHWARD THIS AFTERNOON FOR
ISOLATED SHOWERS AND THUNDERSTORMS IN CENTRAL AND NORTHEAST OREGON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXCESSIVE HEAT MONDAY
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF
OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN
TEMPERATURES WILL BEGIN TO COOL ON MONDAY AS A WEAK MARINE PUSH
BEGINS TO FILTER COOLER AIR TO AREAS JUST EAST OF THE CASCADE
MOUNTAINS. FURTHER EAST...AREAS WILL STILL SEE TEMPERATURES ABOVE
100 DEGREES. THE RIDGE BEGINS TO WEAKEN OVER THE AREA
TUESDAY...ALLOWING TEMPERATURES TO COOL OFF THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The Portland,OR radar (KRTX), 191 km away, was scanning. The volume nearest the first event began at 02:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down. Reported by law enforcement.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526269.